Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 215, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2014, 3:27 PM EDT for 5 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 21, 2014, 3:56 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Coweta County, GA, Fayette County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS52 KFFC 211927
SVRFFC
GAC077-113-199-231-255-212015-
/O.NEW.KFFC.SV.W.0215.140821T1927Z-140821T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR HARALSON...MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKS...CONCORD...WILLIAMSON...MEANSVILLE...ZEBULON...ORCHARD HILL
AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3338 8460 3322 8418 3317 8421 3318 8422
3319 8423 3319 8425 3312 8424 3301 8432
3322 8471
TIME...MOT...LOC 1927Z 299DEG 14KT 3326 8456
$$1 follow-up statement
539
WWUS52 KFFC 211956
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT THU AUG 21 2014
GAC077-113-199-231-255-212007-
/O.CAN.KFFC.SV.W.0215.000000T0000Z-140821T2015Z/
SPALDING GA-PIKE GA-MERIWETHER GA-COWETA GA-FAYETTE GA-
356 PM EDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...
SOUTHEASTERN COWETA...NORTHEASTERN MERIWETHER...NORTHEASTERN PIKE AND
SOUTHERN SPALDING COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3338 8460 3322 8418 3317 8421 3318 8422
3319 8423 3319 8425 3312 8424 3301 8432
3322 8471
TIME...MOT...LOC 1957Z 299DEG 14KT 3320 8444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:19 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 3:19 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT THU AUG 21 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER RIDGE HAS INCREASED ACROSS THE AREA WITH QUITE A BIT OF WARMING NOTED IN THE 12Z KFFC SOUNDING BETWEEN 700-850MB. THIS HAS SERVED TO SUPPRESS CONVECTION SOMEWHAT. SURFACE DEWPOINTS ARE ACTUALLY A LITTLE LOWER ACROSS EASTERN ZONES WITH SBCAPE VALUES LIMITED TO UNDER 2000 J/KG SO EVEN CONVECTIVE CU HAS BEEN SLOW TO DEVELOP...BUT CONVECTION GOING ACROSS PORTIONS OF NORTH AND WEST GEORGIA SHOULD CONTINUE TO DRIFT SOUTH. CAPE ACROSS WESTERN ZONES EXCEEDING 4000 J/KG WITH DCAPE OVER 1000 J/KG SO EXPECT BEST CHANCE OF ISOLATED SEVERE IN THOSE AREAS. RIDGING WILL REMAIN IN CONTROL OF THE AREA THROUGH THE SHORT TERM SO EXPECT EVEN LESS COVERAGE OF CONVECTION TOMORROW. SO THE OTHER BIG STORY IS THE CONTINUED HEAT. HEAT ADVISORY REMAINS IN EFFECT FOR PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND ANOTHER HAS BEEN ISSUED FOR TOMORROW...GENERALLY FOR THE SAME AREAS. TOOK A CONSENSUS APPROACH TO TEMPERATURES AND DEWPOINTS SINCE THE MET CONTINUES TO BE COOLER AND MORE MOIST VS. THE MAV WARMER AND DRIER. TEMPERATURES TOMORROW ARE FORECAST TO REACH TRIPLE DIGITS ACROSS PORTIONS OF CENTRAL AND EASTERN GEORGIA...SOME OF THE HOTTEST TEMPERATURES SEEN IN A COUPLE OF YEARS. TDP .LONG TERM /SATURDAY THROUGH THURSDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE. BDL PREVIOUS DISCUSSION... MEDIUM RANGE MODELS CONTINUE TO SHOW LITTLE CHANGE IN THE LONG TERM TRENDS ACROSS GEORGIA...AT LEAST REGARDING THE PERSISTENT UPPER RIDGE EXPECTED TO DOMINATE FOR MUCH OF THE PERIOD. RIDGE IS DEPICTED AT ITS STRONGEST FRIDAY THROUGH SUNDAY WITH SOME WEAKENING BY THE FIRST HALF OF NEXT WEEK. CENTER OF THE RIDGE REMAINS WEST OF THE STATE WHEN THE RIDGE IS AT ITS STRONGEST...AND I DO NOT BELIEVE WE CAN ELIMINATE POPS COMPLETELY...ALTHOUGH FRIDAY THROUGH SUNDAY THE CHANCES APPEAR TO BE SLIGHT AT BEST. BY MONDAY THROUGH THE END OF THE PERIOD THE RIDGE WEAKENS ENOUGH FOR CHANCE POPS. ANY CONVECTION WILL SHOW A DECIDEDLY DIURNAL BIAS. TEMPERATURES WILL BE WELL ABOVE SEASONAL NORMALS INTO THE WEEKEND WITH SOME MODERATION BY THE BEGINNING OF NEXT WEEK AS THE RIDGE WEAKENS AND THE LOW-LEVEL FLOW TURNS EASTERLY. BIG DIFFERENCES IN THE MODELS WITH RESPECT TO THE POTENTIAL TROPICAL SYSTEM IN THE WESTERN ATLANTIC NEXT WEEK. 00Z/06Z RUNS FROM YESTERDAY WERE PUSHING THE SYSTEM INTO THE GULF OF MEXICO BUT HAVE DEVIATED SIGNIFICANTLY WITH THE 12Z/18Z AND NOW THE NEW 00Z RUNS. THE TREND HAS BEEN PROGRESSIVELY MORE EASTERLY WITH THE MEDIUM RANGE MODEL CONSENSUS NOW KEEPING THE SYSTEM EAST OF THE ATLANTIC COAST. THIS IS STILL A LONG WAY OFF AND WE WILL LIKELY SEE QUITE A BIT OF VARIABILITY IN THE HANDLING OF THIS POTENTIAL SYSTEM OVER THE NEXT SEVERAL DAYS. 20 && .AVIATION... 18Z UPDATE... VFR THROUGH THE PERIOD EXCEPT BRIEF MVFR FOG POSSIBLE AT MCN AROUND SUNRISE FRIDAY MORNING. FEW-SCT CU BETWEEN 4-6KFT THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GENERALLY NW THROUGH THE PERIOD BETWEEN 5-10KT AFTERNOONS AND NEARLY CALM OVERNIGHT...THOUGH AS USUAL A LITTLE HIGHER AT ATL. CANNOT RULE OUT BRIEF TSRA ANYWHERE THIS AFTERNOON BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE MORE THAN VCSH IN THE TAF. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON OCCURRENCE OF CONVECTION TODAY...LOW ON IMPACTS TO ATL. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 99 74 97 / 20 20 5 30 ATLANTA 75 95 75 95 / 20 20 5 20 BLAIRSVILLE 66 90 66 89 / 20 20 10 30 CARTERSVILLE 69 96 71 94 / 20 20 5 20 COLUMBUS 76 99 77 98 / 20 20 5 20 GAINESVILLE 72 95 74 92 / 20 20 5 30 MACON 72 99 73 98 / 20 20 5 20 ROME 70 96 72 95 / 20 20 10 20 PEACHTREE CITY 71 96 72 95 / 20 20 5 20 VIDALIA 74 101 75 99 / 10 20 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && SHORT TERM...TDP LONG TERM....BDL AVIATION...TDP
Hazardous weather outlook, Aug 21, 5:06 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EDT THU AUG 21 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 506 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. DANGEROUS HEAT INDEX VALUES EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO THE EARLY EVENING. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DANGEROUS HEAT INDICES ACROSS PORTIONS OF CENTRAL GEORGIA WILL CREATE THE POTENTIAL FOR HEAT EXHAUSTION OR HEAT STROKE. DISCUSSION... HIGH PRESSURE BUILDS INTO THE REGION IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE BRINGING RISING TEMPERATURES AND DECREASING CHANCES FOR THUNDERSTORMS. HOWEVER...INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE EXPECTED FRIDAY THROUGH SUNDAY AND RESIDENTS...ESPECIALLY ACROSS CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE NECESSARY. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS FRIDAY THROUGH SUNDAY. DISCUSSION... ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 21, 2:22 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 21 2014
GAZ052-066-211845-
222 PM EDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP AND HEARD
COUNTIES UNTIL 245 PM EDT...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP AND
HEARD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE GLENN...TEXAS...STATE LINE PARK...HILLCREST...LONG
CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES CROSSROADS AND
LAGRANGE.
&&
LAT...LON 3327 8515 3306 8495 3292 8519 3296 8521
3321 8526
TIME...MOT...LOC 1822Z 326DEG 8KT 3315 8518Special weather statement, Aug 21, 2:52 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT THU AUG 21 2014
GAZ052-053-066-211930-
252 PM EDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...COWETA
AND HEARD COUNTIES UNTIL 330 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
COWETA AND HEARD COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT WANSLEY...FRANKLIN...
CENTRALHATCHEE...POWERS CROSSROADS...HANDY...HARRISONVILLE AND
CORINTH.
&&
LAT...LON 3343 8508 3343 8502 3344 8499 3337 8479
3319 8493 3315 8498 3332 8515
TIME...MOT...LOC 1853Z 283DEG 8KT 3330 8503Special weather statement, Aug 21, 2:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU AUG 21 2014 GAZ080-091>093-211930- 255 PM EDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 330 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUPERT...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY... MARION...MACON AND TAYLOR COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CEDAR CREEK...HICKS...RUPERT... POTTERVILLE...CHARING...GARDEN VALLEY...IDEAL AND BARTLETT. && LAT...LON 3252 8404 3228 8408 3235 8443 3253 8440 TIME...MOT...LOC 1856Z 344DEG 13KT 3241 8431
Local storm report, Aug 21, 3:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WEST WIND 33.10N 85.01W
08/21/2014 TROUP GA 911 CALL CENTER
REPORT OF 1 TREE DOWN ON YOUNGS MILL ROAD.
&&
EVENT NUMBER FFC1400842
KOVACIKSpecial weather statement, Aug 21, 3:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 21 2014
GAZ053-054-067-211945-
315 PM EDT THU AUG 21 2014
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURIN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LUTHERSVILLE...PEACHTREE
CITY...THOMAS CROSSROADS...TURIN...SHARPSBURG...MORELAND...ROCKY
MOUNT...WOOSTER...ALVATON...GAY...HARALSON AND SENOIA.
&&
LAT...LON 3346 8464 3336 8454 3326 8446 3325 8451
3318 8450 3317 8451 3311 8452 3304 8467
3314 8478 3327 8482
TIME...MOT...LOC 1916Z 307DEG 7KT 3329 8466Special weather statement, Aug 21, 3:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU AUG 21 2014
GAZ067-069-078-079-211945-
320 PM EDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...
MERIWETHER...UPSON AND HARRIS COUNTIES UNTIL 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRIS CITY...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT...
MERIWETHER...UPSON AND HARRIS COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINE MOUNTAIN-CALLAWAY
GARDENS...HARRIS CITY...DURAND...F.D. ROOSEVELT STATE PARK...
SHILOH...FLINT HILL...RALEIGH...WARM SPRINGS AND MANCHESTER.
&&
LAT...LON 3294 8486 3302 8468 3294 8452 3292 8453
3291 8451 3288 8451 3287 8447 3285 8449
3274 8465 3283 8486 3293 8486
TIME...MOT...LOC 1920Z 321DEG 5KT 3296 8468The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 10:36 PM EDT | Special Weather Statement | FFC | Haralson | 24 min |
| Aug 20, 10:45 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Aug 20, 11:06 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Aug 21, 2:22 PM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Aug 21, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 50 min |
| Aug 21, 2:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Aug 21, 2:55 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 21, 3:15 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Aug 21, 3:20 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Aug 21, 3:24 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 30 more | 29 hr |
| Aug 21, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Talbot, Upson | 38 min |
| Aug 21, 4:03 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 27 min |
| Aug 21, 4:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Aug 21, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 21, 4:50 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 25 min |
| Aug 21, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 25 min |
| Aug 21, 5:39 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 21, 6:16 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.